You are here

Quasi-random nonlinear scale space

TitleQuasi-random nonlinear scale space
Publication TypeJournal Article
Year of Publication2010
AuthorsMishra, A., A. Wong, D. A. Clausi, and P. Fieguth
JournalPattern Recognition Letters
Volume31
Issue13
Pagination1850 - 1859
KeywordsAnisotropic diffusion, Bayesian estimation, edge detection, multi-scale, Nonlinear scale space, Quasi-random
Abstract

A novel nonlinear scale space framework is proposed for the purpose of multi-scale image representation. The scale space decomposition problem is formulated as a general Bayesian least-squares estimation problem. A quasi-random density estimation approach is introduced for estimating the posterior distribution between consecutive scale space realizations. In addition, the application of the proposed nonlinear scale space framework for edge detection is proposed. Experimental results demonstrate the effectiveness of the proposed scale space framework for constructing scale space representations with significantly better structural localization across all scales when compared to state-of-the-art scale space frameworks such as anisotropic diffusion, regularized nonlinear diffusion, complex nonlinear diffusion, and iterative bilateral scale space methods, especially under scenarios with high noise levels